Alert archive / Tennessee / Freeze Warnings in 2016
Freeze Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Apr 9, 2016, 3:14 AM CDT for 15 counties in Tennessee. It took effect at Apr 10, 2016, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 3:14 AM CDT (08:14 UTC)
- In effect from
- Apr 10, 2016, 12:00 AM CDT
- Expired
- Apr 10, 2016, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242 WWUS74 KOHX 090814 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 314 AM CDT SAT APR 9 2016 ...FREEZING TEMPERATURES THIS MORNING AND SUNDAY MORNING... .LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S EARLY THIS MORNING ACROSS ALL OF THE MID-STATE. IN ADDITION...FREEZING TEMPERATURES WILL BE LIKELY ACROSS MAINLY THE CUMBERLAND PLATEAU SUNDAY MORNING. TNZ010-011-031>034-065-066-078>080-091615- /O.UPG.KOHX.FZ.A.0004.160410T0600Z-160410T1300Z/ /O.NEW.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/ /O.CON.KOHX.FZ.W.0004.000000T0000Z-160409T1300Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE... MCMINNVILLE...ALTAMONT...SPENCER 314 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * FREEZE WARNING TIMING...THROUGH 8 AM CDT THIS MORNING AND AGAIN MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * TEMPERATURES THIS MORNING...28 TO 32 DEGREES. * TEMPERATURES SUNDAY MORNING...29 TO 32 DEGREES. * FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ009-029-030-064-091615- /O.NEW.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/ /O.CON.KOHX.FZ.W.0004.000000T0000Z-160409T1300Z/ MACON-TROUSDALE-SMITH-DE KALB- INCLUDING THE CITIES OF...LAFAYETTE...HARTSVILLE...CARTHAGE... SMITHVILLE 314 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * FREEZE WARNING TIMING...THROUGH 8 AM CDT THIS MORNING AND AGAIN MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * TEMPERATURES THIS MORNING...28 TO 32 DEGREES. * TEMPERATURES SUNDAY MORNING...29 TO 32 DEGREES. * FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TNZ005>008-023>028-056>063-075-077-093>095-091300- /O.CON.KOHX.FZ.W.0004.000000T0000Z-160409T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE... LEBANON...MOUNT JULIET...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SHELBYVILLE...TULLAHOMA...MANCHESTER...WAYNESBORO... LAWRENCEBURG...PULASKI 314 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES THIS MORNING...28 TO 32 DEGREES. * FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
878 WWUS74 KOHX 091343 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 843 AM CDT SAT APR 9 2016 ...FREEZING TEMPERATURES FOR THE CUMBERLAND PLATEAU REGION EXPECTED ON SUNDAY MORNING... .LOW TEMPERATURES WILL FALL INTO THE LOWER 30S FOR LOCATIONS JUST WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION BY SUNRISE ON SUNDAY MORNING. TNZ009>011-029>034-064>066-078>080-092100- /O.CON.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/ MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-DE KALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE... ALTAMONT...SPENCER 843 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY FOR THE CUMBERLAND PLATEAU REGION... * FREEZE WARNING TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * TEMPERATURES SUNDAY MORNING...30 TO 32 DEGREES. * FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 31
457 WWUS74 KOHX 092010 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT SAT APR 9 2016 ...FREEZING TEMPERATURES FOR THE CUMBERLAND PLATEAU REGION EXPECTED ON SUNDAY MORNING... .LOW TEMPERATURES WILL FALL INTO THE LOWER 30S FOR LOCATIONS JUST WEST OF AND ACROSS THE CUMBERLAND PLATEAU REGION BY SUNRISE ON SUNDAY MORNING. TNZ009>011-029>034-064>066-078>080-101300- /O.CON.KOHX.FZ.W.0005.160410T0500Z-160410T1300Z/ MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-DE KALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE... ALTAMONT...SPENCER 310 PM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * FREEZE WARNING TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * TEMPERATURES SUNDAY MORNING...30 TO 32 DEGREES. * FREEZE IMPACTS...FREEZING TEMPERATURES COULD DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 9, 3:10 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 9, 3:10 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 AM CDT SAT APR 9 2016 .DISCUSSION... 1028 MBAR SURFACE HIGH WILL WORK DOWN INTO THE AREA DURING THE DAY WITH SUNNY SKIES. HIGHS TODAY IN THE UPPER 40S IN THE UPPER CUMBERLAND AND LOW TO MIDDLE 50S ELSEWHERE. FREEZE WARNING IN EFFECT FOR TONIGHT EASTERN MIDDLE INCLUDING PLATEAU. AREAS WEST OF FREEZE WARNING AREA SHOULD REMAIN BASICALLY FROST FREE AS CLOUDS START TO MOVE IN DURING THE LATE EVENING OVER THAT AREA AND WE MAY SEE TEMPS ACTUALLY RISE A FEW DEGREES IN THE LATE NIGHT WEST OF INTERSTATE 65 WHILE EASTERN AREAS AND PLATEAU REMAIN MOSTLY CLEAR. ROCKY MOUNTAIN SYSTEM GETS BETTER ORGANIZED ON SUNDAY OUT IN THE CENTRAL AND SOUTHERN PLAINS WITH TIGHTENING SURFACE PRESSURE GRADIENT ACROSS OUR AREA ESPECIALLY SUNDAY NIGHT BRINGING GUSTY WINDS. BY 12Z MONDAY MORNING FRONTAL BOUNDARY WILL EXTEND DOWN ALONG THE OHIO RIVER THROUGH SOUTHERN MISSOURI INTO A LOW JUST SOUTH OF AMARILLO TEXAS. SHOWERS AND THUNDERSTORMS LOOK TO BE ALIGNED MORE ALONG SURFACE FRONT KEEPING MID STATE BASICALLY DRY FIRST PART OF THE DAY MONDAY BUT BY AFTERNOON ACTIVITY LOOKS TO BE WORKING IN OVER WESTERN AREAS OF THE MID STATE. SHOWERS AND THUNDERSTORMS CATEGORICAL MONDAY NIGHT. SURFACE FRONT WORKS ACROSS THE MID STATE MONDAY NIGHT WITH WINDS TURNING NORTHERLY. BEST INSTABILITY WITH MID 60S DEWPOINTS ACROSS ARKANSAS MONDAY AFTERNOON INTO THE EVENING NOSING UP INTO THE MEMPHIS AREA. GOOD VERTICAL SHEAR THAT AREA. I DON'T SEE MID STATE HAVING MUCH OF A SEVERE THREAT WITH THIS SYSTEM AS INSTABILITY IS LACKING WHILE FRONTAL ZONE SLIDES DOWN INTO MID STATE MONDAY EVENING. SHOWERS EXIT TUESDAY. TEMPS STAY FAIRLY CLOSE TO CLIMATOLOGY NEXT SEVEN DAYS. I KEPT IT DRY WEDNESDAY INTO THE WEEKEND. && .AVIATION... 06Z TAF DISCUSSION. BNA/CKV/CSV...HIGH PRESSURE CONTINUES TO WORK ITS WAY INTO MIDDLE TENNESSEE, WITH COLDER & DRIER AIR FILTERING IN. WINDS HAVE DIMINISHED SOMEWHAT DUE TO A WEAKER SURFACE PRESSURE GRADIENT, BUT LOOK FOR WINDS TO INCREASE AGAIN AFTER SUNRISE, ESPECIALLY ALONG THE PLATEAU. EXPECT VFR WX THE NEXT 24 HRS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 53 35 65 54 71 / 0 0 20 10 60 CLARKSVILLE 51 35 66 56 66 / 0 10 20 20 80 CROSSVILLE 48 30 59 50 69 / 0 0 10 10 30 COLUMBIA 54 36 64 53 71 / 0 10 20 10 50 LAWRENCEBURG 54 35 63 52 71 / 0 0 20 10 40 WAVERLY 54 37 67 55 70 / 0 10 20 10 70 && .OHX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR BEDFORD-CANNON- CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON- FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE- LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT- PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY FOR CLAY- CUMBERLAND-DE KALB-FENTRESS-GRUNDY-JACKSON-MACON-OVERTON-PICKETT- PUTNAM-SMITH-TROUSDALE-VAN BUREN-WARREN-WHITE. && SHORT TERM/AVIATION........07 LONG TERM..................01/BOYD
Hazardous weather outlook, Apr 8, 2:35 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT FRI APR 8 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-091945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 235 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY FOR ALL OF MIDDLE TENNESSEE... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR THE CUMBERLAND PLATEAU... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING TEMPERATURES ARE EXPECTED AFTER MIDNIGHT TONIGHT ACROSS ALL OF MIDDLE TENNESSEE. THIS COULD CAUSE DAMAGE TO SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING TEMPERATURES ARE EXPECTED SATURDAY NIGHT AND SUNDAY MORNING ON THE CUMBERLAND PLATEAU. THIS COULD CAUSE DAMAGE TO SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 27
Nearby
Freeze Warnings in Tennessee, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.